# SDR CA091118009

- Difficulty date: November 10, 2009
- Submitted: March 1, 2010
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 24,666 hours
- Engine: Garrtt TPE33110UA
- Propeller: Hartzl HCE4N3
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Stop
- Part number: 2754000169
- Condition: Broken
- Location: Release Handle
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) ON APPROACH WHEN THE GEAR WAS SELECTED DOWN ONLY 2 MAINS WENT GREEN. CREW DIDN’T GET THE RED IN TRANSIT ON NOSE GEAR EITHER, THEY RECYCLED THE GEAR SEVERAL TIMES, WITH NO LUCK.  AFTER TROUBLESHOOTING SELECTED GEAR DOWN AGAIN AND NOTHING HAPPENED. THEY PULLED LANDING GEAR CONTROL CIRCUIT BREAKER AND RESET IT, WITH NO CHANGE. THEY CHECKED SPINNER AND COULD SEE THE NOSE GEAR IN IT AND IT WAS EXTENDED. THEY DID EMERGENCY GEAR EXTENSION AND STILL DIDN’T GET ANY LIGHTS INDICATING ON THE NOSE GEAR (RED OR GREEN).  ONCE IT BECAME CLEAR THAT NOTHING THEY WERE TRYING WAS GOING TO GET THE LIGHT TO COME ON, WE DECIDED TO TRY TO BRING THE GEAR UP AND HEAD FOR THOMPSON. THE F/O TRIED TO PUT FREE FALL HANDLE FOR EMERGENCY GEAR RELEASE UNDER HIS SEAT BACK TO NORMAL POSITION, BUT EVERYTIME HE DID, IT PUT DOWNWARD FORCE ON THE CONTROL COLUMN. WHEN HE WOULD TRY TO ROTATE THE HANDLE FWD, CONTROL COLUMN WOULD BE FORCED DOWN AND THE PLANE WOULD NOSEDIVE.  THEY DECIDED TO LEAVE THE GEAR DOWN AND LANDED WITHOUT FURTHER INCIDENT.  MX WAS DISPATCHED TO LOCATION AND DISCOVERED THAT THE 27-54000-169 STOP ASSY FOR THE EMERGENCY RELEASE HANDLE WAS BROKEN AND ALLOWED THE EMERGENCY RELEASE HANDLE TO TRAVEL PAST THE 90 DEGREE ROTATION PERMISSIBLE. THIS CAUSED THE RELEASE CABLE BOLT ATTACHED TO THE HANDLE TO SNAG THE ELEVATOR CONTROL CABLES FOR THE SAS(STALL AVOIDANCE SYS) SERVO. WHEN THE HANDLE WAS ATTEMPTED TO BE MOVED THE BOLT WOULD GRAB THE CABLE AND CAUSE THE ELEVATORS TO PUSH THE NOSE OF THE ACFT DOWN.  NO DEFINITIVE REASON FOR THE BROKEN STOP WAS FOUND BUT FATIGUE FROM YEARS OF OPERATION IS SUSPECTED. A LANDING GEAR FUNCTIONAL CHECK WOULD HAVE BEEN COMPLETED WITHIN THE PREVIOUS 300 HOURS ON PHASE INSP AND WOULD HAVE PASSED THE FUNCTIONAL CHECK OF THE EMERGENCY GEAR EXTENSION. (TC 20091118009)
